MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Tissue Injury (4559)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple unsuccessful attempts were made to gather additional device and treatment information from the treatment provider on (b)(6) 2021, (b)(6) 2021, (b)(6) 2021, and (b)(6) 2021.The treatment practice's account was searched within the merz equipment master to identify the most recent ulthera control unit shipped to this account, and revealed ulthera control unit 19b111302 was the most recent.Although it cannot be confirmed if this device was used during the reported treatments, this device was used during investigation.A review of this ulthera control unit's device history record revealed there were no nonconformances, deviations, or rework associated with the manufacture of this device, and all required testing was passing prior to distribution.A review of the ulthera patient complaint trend analysis for the reported issues of dissatisfaction and erythema revealed that both trends are within allowable limits and will continue to be monitored.The investigation found no evidence of malfunction with this merz/ulthera device, and it is unconfirmed if a merz/ulthera device caused or contributed to the event.However, this event was deemed serious as the patient reportedly will require medical intervention to correct the reported issue, and a contributory role with the ulthera devices used during treatment could not be excluded with certainty.No further information is available for this case at this time.If additional information is received, a supplemental medwatch form will be submitted.
 
Event or Problem Description
Merz/ulthera received information from a patient on (b)(6) 2021 regarding an ulthera adverse event.The patient alleged she was treated with ultherapy on (b)(6) 2020 and (b)(6) 2021.Immediately following treatment, the patient presented with minor redness, which resolved within one day.The patient stated the treatments firmed her jawline; however, the patient reports increased laxity under her chin and states that she now has a "double chin" which she never had before.The patient concluded that her ultherapy treatments did not provide satisfactory results.On (b)(6) 2021, the patient reported additional information, stating that she believes the technician who performed her treatment did it incorrectly and added that she now "needs her neck done." the patient clarified that she believes she requires surgery to correct the issue and reported that the skin began to sag on the side of her neck.Multiple unsuccessful attempts were made to gather additional treatment details from the treatment provider.No additional information is available at this time.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
MDR Report Key12104082
Report Number3006560326-2021-00002
Device Sequence Number3529630
Product Code OHV
UDI-Device Identifier00840763100902
UDI-Public00840763100902
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR